Alert archive / Mississippi / River Flood Advisories in 2015
River Flood Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 13, 2015, 12:55 PM CDT for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 12:55 PM CDT (17:55 UTC)
- Expired
- Mar 15, 2015, 12:54 AM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 10:31 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 13, 10:31 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT FRI MAR 13 2015
.UPDATE...AREA RADARS FINALLY SHOWING MORE RAIN THIS MORNING SURGING
NORTH FROM THE GULF. SURFACE ANALYSIS INDICATES THE SFC LOW PARTIALLY
RESPONSIBLE FOR THIS RAIN ACTIVITY IS LOCATED ACROSS CENTRAL LOUISIANA
NEAR THE TEXAS BORDER THIS MORNING. RAIN IS PRIMARILY WIDESPREAD
TO THE EAST OF THIS LOW. A BETTER CONVECTIVE BAND HAS FORMED ALONG
PORTIONS OF THE MISSISSIPPI GULF COAST AND IS MOVING NORTH/NORTHEAST BUT OVERALL
THERE IS NO LIGHTNING IN ANY OF THE REST OF THE ACTIVITY. IT WOULD BE
WITHIN THIS BAND WHERE ANY POTENTIAL FOR STRONG STORMS LOOKS TO EXIST
THOUGH EVEN THIS IS MARGINAL AT BEST. SOUNDINGS ARE VERY SATURATED
AND AIRMASS VERY TROPICAL WITH INSTABILITY ON THE LOW SIDE.
HOWEVER...THERE COULD BE A VERY SMALL WINDOW OF SOME STRONGER STORMS
THROUGH EARLY AFTERNOON. DUE TO THIS WE HAVE SCALED BACK ON THE
SEVERE WORDING IN THE HWO AND GRAPHICS TO MAINLY BE CONFINED IN THE SOUTHEAST.
EXPECT RAIN TO CONTINUE THROUGH THE DAY. THERE COULD BE SOME HEAVY
BANDS TODAY BUT OVERALL EXPECT MOST OF THE ACTIVITY TO BE OF THE
LIGHTER STRATIFORM VARIETY. HAVE GONE AHEAD AND REMOVED THUNDER FROM
THE FORECAST. THERE COULD BE A COUPLE OF RUMBLES BUT THIS WONT BE THE
PREDOMINANT WEATHER. TEMPERATURES HAVE BEEN IN THE MID 60S THIS
MORNING AND SEE NO REASON WHY WE COULDNT MAKE IT TO THE LOWER 70S
TODAY EVEN WITH THE CLOUDS AND RAIN. ONLY MADE SOME MINOR ADJUSTMENTS
TO THE HOURLY GRIDS. /28/
&&
.AVIATION...MVFR FLIGHT STATUSES...RESULTING FROM A MIX OF LOW
STRATUS AND/OR DEGRADED VISIBILITIES FROM MODERATE RAINFALL...ARE
BEING OBSERVED AT TAF SITES ACROSS THE REGION THIS MORNING. THIS
WILL CONTINUE TO BE THE TREND FOR MUCH OF THE FORECAST PERIOD...BUT
CEILINGS AND VISIBILITIES COULD BRIEFLY FALL TO IFR CATEGORIES
THROUGHOUT THE PERIOD. RAINFALL WILL BEGIN TO TAPER OFF FROM THE
SOUTH LATE TODAY...OVERNIGHT...INTO SATURDAY MORNING AS THE STORM
SYSTEM LIFTS NORTHEAST AND OUT OF THE REGION. WINDS TODAY WILL BE
SOUTHEASTERLY AROUND 10 KNOTS...BUT WILL SUBSIDE TO 3-5 KNOTS
TONIGHT FROM THE SOUTH. /19/
&&
.PREV DISCUSSION... /ISSUED 442 AM CDT FRI MAR 13 2015/
SHORT TERM...TODAY THROUGH SUNDAY MORNING...
SFC LOW OVER THE NRN GULF COAST WILL BEGIN TO MOVE TO THE N OVER THE
NEXT SEVERAL HOURS AS INCREASING LIFT COINCIDES WITH THE UPPER LOW
OVER THE W/SW GULF OF MEXICO. UPPER AIR ANALYSIS INDICATE THE REGION
SITUATED IN BETWEEN H5 UPPER RIDGE OVER THE SW ATLANTIC/NRN CARIBBEAN
WHILE LARGE SCALE TROUGHING EXISTS OVER THE DESERT SW. STRONG UPPER
S/WV WILL BEGIN TO QUICKLY LIFT N OVER THE NEXT SEVERAL
HOURS...AIDING IN ~1011MB SFC LOW TO MOVE DIRECTLY N AND REACH NRN
LA/SRN AR BY AROUND 18-00Z. 00Z KJAN AND REGIONAL SOUNDINGS INDICATE
PWATS AROUND 1.5-1.7 INCHES...WHICH IS ABOVE THE 99TH PERCENTILE ON
MOISTURE. AS THE UPPER S/WV MOVES N TOWARDS THE UPPER WAVE MOVING
THROUGH THE HIGH PLAINS/GREAT LAKES AND BECOMES SOMEWHAT OF A
NEGATIVE TILT...EXPECT INCREASING SHOWER/STORM ACTIVITY AS UPPER
DIFFLUENCE/MOISTURE CONVERGENCE AND TRANSPORT INCREASE. GLOBAL/HI-RES
MODELS INDICATE INCREASING BAROTROPIC MOISTURE TRANSPORT...DUE TO
INCREASING CONVECTION IN SW MS AROUND 12-15Z. AS THE SFC LOW TRACKS N
AND CONVECTION INCREASES...0-3KM BULK SHEAR VECTORS WILL REMAIN
FAVORABLE FOR SEVERE WEATHER AS A LINE OF STORMS TRACKS TO THE N/NE.
EXPECT THIS LINE TO DEVELOP IN THE SW AROUND 12Z AND IN CENTRAL MS/SE
AR AROUND 18Z AND WEAKENING AND MOVING INTO NE MS BY AROUND 00Z. FOR
THE FORECAST ELEMENTS TODAY...EXPECT HEAVY RAIN TO CONTINUE IN THE
MORNING HOURS INTO THE AFTERNOON WITH MAIN CHANGES OF 1-3 INCHES OF
RAIN POSSIBLE IN THE FLASH FLOOD WATCH AREA. ALSO SEVERE THREAT THIS
AFTERNOON LOOKS ON TRACK DUE TO FAVORABLE ORTHOGONAL 0-3KM SHEAR
VECTORS TO THE LINE ORIENTATION AND SOME INCREASING LOW LEVEL
BOUNDARY MOISTURE/INSTABILITY AND ~30KTS EFFECTIVE BULK SHEAR. AT THE
MOMENT...MAINLY EXPECTING POTENTIAL FOR DAMAGING WINDS BUT CAN NOT
RULE OUT SOME EMBEDDED ROTATIONS DUE TO LOW LEVEL VEERING
WINDS/SHEAR.
EXPECT TEMPS TO BE SLIGHTLY COOLER SATURDAY AND SUNDAY DUE TO SOME
COOLER TEMPS ALOFT. EXPECT SOME LINGERING PRECIP IN THE N/NW AS THE
SFC LOW GRADUALLY BEGINS TO STALL OVER SRN AR GOING INTO
SATURDAY/SAT NIGHT. MAINLY ADDED SOME POPS IN THE N DUE TO THIS
POTENTIAL. EXPECT THE AREA TO DRY OUT GOING INTO SUNDAY MORNING. /DC/
LONG TERM...SUNDAY THROUGH FRIDAY...
RIDGING AT THE SURFACE AND ALOFT WILL FINALLY RETURN THE AREA TO
DRIER CONDITIONS FOR SUNDAY INTO MONDAY. THE PERSISTENT MID LEVEL
COLD CORE TROF THAT HAS PLAGUED THE REGION THE LAST WEEK WITH
RAINY/GLOOMY CONDITIONS WILL BY THIS TIME HAVE BEEN PUSHED TO THE
BAJA REGION BY THE WESTWARD MOVING MID/UPPER LEVEL RIDGE.
NEVERTHELESS...MOISTURE FROM THIS TROF WILL CONTINUE TO STREAM UP AND
OVER THE RIDGE AXIS AND INTO THE AREA. NO PRECIPITATION LOOKS TO BE
ASSOCIATED WITH IT INITIALLY...JUST MID AND HIGH LEVEL CLOUDINESS.
HOWEVER BY LATE TUESDAY...NEW WAVE APPROACHING THE SW US WILL PUSH
OUT THE PESKY BAJA LOW AND ALLOW IT TO FILL AS IT PHASES INTO THE
INCREASINGLY ZONAL FLOW. ENOUGH LIFT/INSTABILITY LOOKS TO EXIST OVER
THE FAR SW PORTIONS OF THE CWA BY TUESDAY AFTERNOON FOR A FEW
ISOLATED THUNDERSTORMS.
DESPITE THE SYSTEM FILLING AS IT TRAVERSES THE AREA AND NO MORE THAN
SCATTERED COVERAGE EXPECTATIONS...A HEAVY RAINFALL POTENTIAL WILL
EXIST WITH THE MORE ROBUST CONVECTION WEDNESDAY. THIS SYSTEM WILL
HAVE HELD ONTO ITS TROPICAL MOISTURE CHARACTERISTICS AS THE GFS IS
SHOWING PW VALUES GREATER THAN 1.5 INCHES. THIS MOISTURE CONTENT
REMAINS IN THE 99TH PERCENTILE IN THE PW DISTRIBUTION FOR THIS TIME
OF YEAR WHICH IS NEARLY +3 STANDARD DEVIATIONS ABOVE THE NORM.
THE REGION SHOULD REMAIN ALONG THE NORTHERN PERIPHERY OF THE GULF OF
MEXICO HIGH CENTER IN WHAT LOOKS LIKE A RATHER FAST PACED NW FLOW
REGIME FOR THURSDAY/FRIDAY. A CONTINUED STREAM OF MOISTURE AND WEAK
SHORTWAVES SHOULD KEEP UNSETTLED WEATHER IN THE FORM OF
ISOLATED/SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 56 70 54 / 100 21 14 12
MERIDIAN 70 58 71 54 / 100 41 14 12
VICKSBURG 73 56 70 54 / 100 16 15 12
HATTIESBURG 73 57 73 56 / 100 23 11 12
NATCHEZ 72 55 71 54 / 100 10 9 12
GREENVILLE 71 56 67 52 / 100 24 28 15
GREENWOOD 71 57 69 52 / 100 30 25 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>037-040>043-047>049-053>055-059>064-072>074.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Mar 13, 5:17 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 517 AM CDT FRI MAR 13 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053>055-059>065-072>074-141030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 517 AM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY FLOODING THREAT...ELEVATED TIMING...TODAY THERE IS AN ELEVATED THREAT FOR FLASH FLOODING TODAY. ONE TO THREE INCHES OF RAINFALL WILL BE POSSIBLE FROM SEVERAL ROUNDS OF HEAVY RAIN...AND A FLASH FLOOD WATCH REMAINS IN EFFECT. IT IS ALSO POSSIBLE THAT A LINE OF THUNDERSTORMS WILL BRING DAMAGING WIND GUSTS AND PERHAPS A TORNADO LATER THIS MORNING INTO THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ028>033-037>039-044>046-050>052-056>058-066-141030- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-JONES- 517 AM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY FLOODING THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED THREAT FOR LOCALIZED FLASH FLOODING TODAY. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE AS PERIODS OF HEAVY RAIN MOVE ACROSS THE AREA. IT IS ALSO POSSIBLE THAT A LINE OF THUNDERSTORMS WILL BRING DAMAGING WIND GUSTS AND PERHAPS A TORNADO LATER THIS MORNING INTO THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 12:52 PM CDT | River Flood Warning | JAN | Adams, Wilkinson | 26 days |
| Mar 13, 12:55 PM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 13, 12:55 PM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
Nearby
River Flood Advisories in Mississippi, 2015River Flood Advisories in Louisiana, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.